Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Voltaron - side effects


 sunsetgirl - Wed Apr 22, 2009 1:19 am

hi,

I was perscribed Voltaron 50mg 3x daily for about 3 weeks for a pinched nerve in my neck C6 and I thought I tolerated quite well but..I was going to Florida and my phamicist said that if I was off Voltaron for a week that I should be fine when I went florida - A couple things happened that I am not sure are related to meds
1. I color my hair and 3 weks after i stopped taking voltaron, I got my roots done and ALOT of breakage happened!! almost a inch from the root in alot of patches and areas - THIS HAS NEVER happened before - I
2. I did have a what I thought was a heat rash / red bumps on my forearms and upper stomach in florida-WHEN it started to heal the bumps were white and now seems to be gone. this has never happened befor either and go to florida every 2-3 months.
My hair is still breaking 7 weks after I finished Voltaron in at the same length!
Does Voltaron stay in the system for a long time?
and would it have effected my new hair growing and made it weak and sensitive to sun or hair coloring?
I still do have pain in my neck and numbness in my shoulder and upper arm - although it has improved it is STILL not healed - Voltaron seemed to really help but no one seems to know if it would effect HAIR - If it does I need to know ?
Thank you

I am still healing from the pinched nerve and it does act up sometimes
 Debbie Miller, RN - Wed May 06, 2009 6:58 pm

User avatar Hello,
I'm sorry about the trouble you are having, but I doubt very much it is related to the drug, Voltaren. These side effects have not been reported and, though each person is different, usually the studies are extensive enough to pick up on any common threads in this regard.

I suspect it is something else causing the hair problem. Dyes and bleaches do contain harsh chemicals and on repeated use, especially with bleaches, damage can be done and hair can fall out. If color is combined with other hair treatments such as perms and straighteners, there is even more potential for damage. You need to talk to your hair dresser as well as your doctor about what has happened. The doctor will need to check your thyroid or other glands to see if there is a systemic problem causing your symptoms.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us